Hail, Vermilion
- When
- April 17, 6:20 AM CST to 6:21 AM CST
- Where
- Vermilion County, Fairmount
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 40.050, -87.830
A nearly stationary frontal boundary interacting with an unseasonably warm and moist airmass brought widespread showers and thunderstorms to parts of central Illinois from the later afternoon of April 17th through the morning of April 18th. Several rounds of thunderstorms impacted west-central and central Illinois producing torrential rainfall and major flash flooding along and west of a…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
A nearly stationary frontal boundary interacting with an unseasonably warm and moist airmass brought widespread showers and thunderstorms to parts of central Illinois from the later afternoon of April 17th through the morning of April 18th. Several rounds of thunderstorms impacted west-central and central Illinois producing torrential rainfall and major flash flooding along and west of a Rushville to Minonk line. Rainfall totals ranged from 5 to 8 inches across most of this area. In addition, periodic severe thunderstorms produced large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Apr 17, 5:53 AM CST, 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 653 AM CDT WED APR 17 2013 .DISCUSSION... ISSUED 330 AM CDT WED APR 17 2013 FORECAST CONCERN IS HEAVY RAIN AND SEVERE WEATHER THREAT THROUGH THU NIGHT ACROSS CENTRAL/SE IL. WILL CONTINUE THE FLASH FLOOD WATCH OVER CENTRAL IL TONIGHT THROUGH THU NIGHT WITH 2-4 INCHES OF RAINFALL LIKELY AND HEAVIEST FROM I-55 NW. BETWEEN 1.5-2 INCHES OF RAIN IN SOUTHEAST IL FROM I-70 SOUTHEAST AND WILL NOT POST A FLASH FLOOD WATCH THERE. TEMPERATURE FORECAST TRICKY THROUGH THU AND HIGHLY DEPENDENT ON FRONTAL POSITION. USED NON DIURNAL TEMP TRENDS INTO THU AS WARM FRONT LIFTS NORTHWARD TODAY/EVENING AND THEN STRONG COLD FRONT MOVES EAST THU AFTERNOON/EVENING. SHORT TERM...TODAY THROUGH FRIDAY EARLY MORNING SURFACE MAP SHOWS A FRONTAL BOUNDARY NEAR THE OHIO RIVER AND NEAR THE MO/AR BORDER WILL CENTRAL/SE IL ON COOL SIDE OF FRONT WITH NE FLOW. TEMPS IN THE MID TO UPPER 40S CENTRAL IL AND LOWER 50S IN SOUTHEAST IL. LOW LEVEL JET STILL PRODUCING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS SOUTH OF I-74 AND A FEW STORMS HAD BEEN STRONG WITH HAIL DURING THE NIGHT IN EASTERN IL. STRONG UPPER LEVEL TROF/LOW DIGGING OVER THE ROCKIES WILL STRENGTHEN LOW PRESSURE OVER THE TEXAS PANHANDLE BY THIS EVENING AND PULL FRONTAL BOUNDARY BACK NORTH AS A WARM FRONT THROUGH CENTRAL/SE IL DURING THIS AFTERNOON/EVENING. THIS TO DEVELOP SHOWERS AND SCATTERED THUNDERSTORMS AND BEST CHANCES TO SHIFT FROM SE IL EARLY THIS MORNING INTO THE IL RIVER VALLEY THIS AFTERNOON. HIGHS LATE TODAY TO RANGE FROM THE LOWER 60S NORTH OF PEORIA TO 75 TO 80F IN SOUTHEAST IL FROM CHARLESTON-MATTOON SOUTHEAST. STRENGTHENING LOW LEVEL JET TO DEVELOP MORE WIDESPREAD CONVECTION OVER CENTRAL AND NW IL AND SPC HAS SLIGHT RISK OF SEVERE STORMS WEST OF A DANVILLE TO EFFINGHAM LINE WHERE 15% RISK OF LARGE HAIL AND DAMAGING WIND GUSTS AND 5% RISK OF TORNADOES. EVEN 30% RISK OF DAMAGING WIND GUSTS OVER WEST CENTRAL IL TONIGHT. MILD LOWS TONIGHT IN THE LOW TO MID 60S SO NORTHERN AREAS WILL SEE LITTLE IF ANY TEMP DROP AND MAY EVEN SNEAK UP WITH PASSAGE OF WARM FRONT THIS EVENING. STRONG LOW PRESSURE 995 MB EJECTS NE INTO NW IL BY 18Z/THU AND DEEPENS TO 992 MB INTO NW LOW MI BY 06Z/FRI. THIS TO SWEEP A STRONG COLD FRONT EAST OVER IL THU...EXITING EASTERN IL BY MID EVENING THU. A SQUALL LINE IS LIKELY WITH THIS COLD FRONT AND SPC HAS SLIGHT RISK OVER MUCH OF IL THU WITH AREAS FROM I-55 EAST HAVING SIGNIFICANT RISK OF DAMAGING WIND GUSTS THU AFTERNOON INTO EARLY THU EVENING. HEAVY RAINS OVER THE IL RIVER VALLEY TONIGHT AND THU MORNING TO SHIFT INTO EASTERN IL THU AFTERNOON/EVENING. HIGHS THU IN THE UPPER 70S TO NEAR 80F OVER EASTERN IL AND UPPER 60S AND LOWER 70S OVER THE IL RIVER VALLEY AND LIKELY FALL DURING THE AFTERNOON FROM WEST TO EAST AFTER COLD FRONTAL PASSAGE. ' SHOWERS AND THUNDERSTORMS DIMINISH AFTER COLD FRONT PASSAGE BY OVERNIGHT THU NIGHT...THOUGH STILL VERY HIGH CHANCES EASTERN/SE IL THU EVENING ALONG WITH HEAVY RAINS. STRONG UPPER LEVEL TROF SHIFTS EAST INTO IL BY SUNSET FRIDAY KEEPING LOW CLOUDS AROUND ALONG WITH BREEZY AND COOLER CONDITIONS AND CHANCES OF LIGHT RAIN SHOWERS...AND COULD BE COLD ENOUGH FOR A FEW LIGHT SNOW SHOWERS TOO NW OF THE IL RIVER FRIDAY MORNING. LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY EXTENDED MODELS/ENSEMBLES CONTINUE TO SHOW CANADIAN HIGH PRESSURE SETTLING INTO IL BY MIDDAY SAT. THIS WILL BRING DRY AND COOL WEATHER TO CENTRAL/SE IL MUCH OF THIS WEEKEND. FOLLOWED ALLBLEND PERSISTENT LOWS LOWER 30S (NEAR FREEZING) FRIDAY NIGHT OVER CENTRAL IL AND MID 30S IN EASTERN IL. HIGHS SAT IN THE LOW TO MID 50S WITH MOSTLY SUNNY SKIES AND LIGHTER WINDS. HIGH PRESSURE SHIFTS EAST INTO THE EASTERN GREAT LAKES AND EASTERN CANADA SUNDAY AND GIVES IL SOUTHERLY FLOW TO MODIFY GRADUALLY MODIFY TEMPS SUNDAY/MONDAY WITH HIGHS IN THE LOWER 60S SUNDAY AND MID TO UPPER 60S MONDAY. HAVE CHANCES OF SHOWERS AND ISOLATED THUNDERSTORMS EARLY NEXT WEEK WITH BEST CHANCES TUE AS A COLD FRONT AND LOW PRESSURE APPROACHES IL. 07 && .AVIATION... ISSUED 653 AM CDT WED APR 17 2013 MVFR CONDITIONS AT ALL TAF SITES TO START WITH VCSH BASED ON RADAR TRENDS. SATELLITE AND OBSERVATIONS IN SOUTHERN ILLINOIS SHOWS THAT CIGS WILL DECREASE INTO IFR CATEGORY SOMETIME THIS MORNING. THINKING THIS WILL CONTINUE REST OF THE MORNING INTO EARLY AFTERNOON WITH LOWER VIS AS WELL. THEN EARLY AFTERNOON...AROUND 18-20Z...CIGS SHOULD IMPROVE BY 1KFT INTO THE MVFR CATEGORY. BELIEVE VCSH WILL CONTINUE AT ALL SITES THIS AFTERNOON GIVEN THAT ALL SITES SHOULD REMAIN NORTH OF THE WARM FRONT THROUGH THE DAY. VCSH AND MVFR CIGS SHOULD END ONCE WARM FRONT LIFTS NORTH OF THE SITE...AND THIS APPEARS TO OCCUR SOMETIME IN THE EARLY EVENING. THEN BELIEVE PCPN WILL RETURN...BUT CLOSE TO AROUND MIDNIGHT. THIS WILL BRING VIS AND CIGS BACK DOWN INTO MVFR CATEGORY ALONG WITH VCTS. CONDITIONS WILL CONTINUE TO DECREASE DURING THE EARLY MORNING HOURS...REACHING TO BELOW 2KFT CIGS. WINDS WILL BE EASTERLY AND BREEZY THIS MORNING...THEN BECOME SOUTHEAST DURING THE DAY AND EVENING. WINDS SHOULD BECOME SOUTHERLY TONIGHT AROUND MIDNIGHT AND CONTINUE INTO THE OVERNIGHT HOURS. EXPECT WINDS TO BE BREEZY THIS MORNING AND THEN GUSTY ONCE GRADIENT TIGHTENS IN THE WARM SECTOR. AUTEN && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THIS EVENING THROUGH LATE THURSDAY NIGHT FOR ILZ027>031-036>038-040>043-047>051. FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY MORNING FOR ILZ044>046-052>057-061. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 611 AM CDT WED APR 17 2013 ILZ036-040-041-047-049-050-181100- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 611 AM CDT WED APR 17 2013 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY BUT WILL INCREASE IN COVERAGE AND INTENSITY INTO TONIGHT AS A WARM FRONT LIFTS NORTH THROUGH THE AREA. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BE SEVERE LATER TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL...WHICH COULD LEAD TO FLASH FLOODING OF DITCHES...LOW LYING ROADS...UNDERPASSES AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER INTO THE WEEKEND. THE THREAT FOR FLOODING OF OTHER RIVERS WILL INCREASE THROUGH THURSDAY NIGHT...FROM 3 TO 4 INCHES OF RAIN WHICH IS EXPECTED TO FALL THROUGH FRIDAY. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER TONIGHT THROUGH THURSDAY. ILZ027>031-037-038-042-043-048-051-181100- DE WITT-KNOX-LOGAN-MARSHALL-MCLEAN-MENARD-PEORIA-SANGAMON-STARK- TAZEWELL-WOODFORD- 611 AM CDT WED APR 17 2013 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY BUT WILL INCREASE IN COVERAGE AND INTENSITY INTO TONIGHT AS A WARM FRONT LIFTS NORTH THROUGH THE AREA. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BE SEVERE LATER TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL...WHICH COULD LEAD TO FLASH FLOODING OF DITCHES...LOW LYING ROADS...UNDERPASSES AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...TOTAL RAINFALL OF 3 TO 3.5 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER TONIGHT THROUGH THURSDAY. ILZ052-053-181100- CHRISTIAN-MACON- 611 AM CDT WED APR 17 2013 ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY BUT WILL INCREASE IN COVERAGE AND INTENSITY INTO TONIGHT AS A WARM FRONT LIFTS NORTH THROUGH THE AREA. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BE SEVERE LATER TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL...WHICH COULD LEAD TO FLASH FLOODING OF DITCHES...LOW LYING ROADS...UNDERPASSES AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...TOTAL RAINFALL OF AROUND 3 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER TONIGHT THROUGH THURSDAY. ILZ044>046-054>057-061-181100- CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-SHELBY-VERMILION- 611 AM CDT WED APR 17 2013 ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY BUT WILL INCREASE IN COVERAGE AND INTENSITY INTO TONIGHT AS A WARM FRONT LIFTS NORTH THROUGH THE AREA. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BE SEVERE LATER TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL...WHICH COULD LEAD TO FLASH FLOODING OF DITCHES...LOW LYING ROADS...UNDERPASSES AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...TOTAL RAINFALL OF 2 TO 3 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER TONIGHT THROUGH THURSDAY. ILZ062-066-067-071-072-181100- CLAY-CUMBERLAND-EFFINGHAM-JASPER-RICHLAND- 611 AM CDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY BUT WILL INCREASE IN COVERAGE AND INTENSITY LATER TONIGHT AS A WARM FRONT LIFTS NORTH THROUGH THE AREA. ANY THUNDERSTORMS THAT DEVELOP ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...TOTAL RAINFALL OF 1.5 TO 2.5 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT IS POSSIBLE THURSDAY. ILZ063-068-073-181100- CLARK-CRAWFORD-LAWRENCE- 611 AM CDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY BUT WILL INCREASE IN COVERAGE AND INTENSITY LATER TONIGHT AS A WARM FRONT LIFTS NORTH THROUGH THE AREA. ANY THUNDERSTORMS THAT DEVELOP ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FLOODING WILL CONTINUE ALONG THE WABASH RIVER...FROM AROUND PALESTINE UPSTREAM...INTO THE WEEKEND. FLOODING MAY DEVELOP DOWNSTREAM OF PALESTINE BY THE WEEKEND. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...TOTAL RAINFALL OF AROUND 1.5 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT IS POSSIBLE THURSDAY. AUTEN
The Lincoln radar (KILX), 129 km away, was scanning. The volume nearest the first event began at 12:21 UTC.
12 hail, 9 flash flood, 3 thunderstorm wind. Local standard time, as filed.
Rainfall rates of 2.00 inches per hour for three to four hours produced up to 8.00 inches of rain and major flash flooding. Hundreds of homes and businesses in Roanoke, Eureka and Metamora were flooded and several water rescues had to be made. Roads near the town of Minonk were flooded with more than one foot of flowing water. Every road from the central to northeast part of the county was impassable. No injuries were reported.
Torrential rainfall of 3.00 to 8.00 inches resulted in damage to hundreds of houses in the county, which included several basement walls which collapsed. Nearly every creek and stream in the county was flooded, which damaged a few bridges and culverts. Nearly every road in the county was also impassable with water one to two feet deep in spots. Several water rescues were made.
Torrential rainfall of 4.00 to 8.00 inches resulted in damage to nearly 2000 houses in the county. Several homes had to be evacuated in the town of London Mills. Every creek and stream in the county was flooded, which damaged a few levees and culverts. Nearly every road in the county was impassable, and numerous water rescues were made. This rainfall lead to record or near record flooding on the Spoon River from April 18th through the 24th.
Torrential rainfall of 4.00 to 8.00 inches resulted in damage to thousands of houses and businesses in the county, including the city of Peoria where two houses collapsed into the basement injuring two people. Every creek and stream in the county was flooded. Nearly every road in the county was impassable, including parts of Interstate 74 which had to be closed. Numerous water rescues were made. Mudslides were also reported along the eastern bluffs along the Illinois River.
Very heavy rainfall of 3.00 to 5.00 inches resulted in damage to thousands of houses and businesses in the county, which included the cities of East Peoria, Pekin, Washington and Morton. Every creek and stream in the western and northern part of the county was flooded. Nearly every road in the flooded area was impassable, including parts of Interstate 74 which had to be closed. Numerous water rescues were made. Mudslides were also reported on the bluffs along the Illinois River which did damage to a gas station and covered U.S. Highway 150 with several inches of mud.
Torrential rainfall of 4.00 to 8.00 inches resulted in damage to about 2,000 houses and businesses in the county, including several in the cities of Henry and Lacon. Every creek and stream in the county was flooded. Every road in the county was impassable, and several water rescues were made. Numerous roads and culverts were damaged by the flash flooding.
Rainfall rates of 2.00 inches for two to three hours produced nearly 7.00 inches of rain in rural sections of western Woodford County. Hundreds of homes were damaged in northwest and western parts of the county. All roads were impassable and water rescues were made. No injuries were reported.
Torrential rainfall of 5.00 to 8.00 inches resulted in damage to nearly one thousand houses and businesses in the county. Every creek and stream in the county was flooded. Every road in the county was impassable, and several water rescues were made.
Torrential rainfall of 4.00 to 8.00 inches resulted in damage to thousands of houses and businesses in the county, including several in the cities of Galesburg and Knoxville. Every creek and stream in the county was flooded. Nearly every road in the county was impassable, and several water rescues were made. This rainfall lead to record or near record flooding on the Spoon River from April 18th through the 24th.
Fifteen power poles were knocked down along U.S. Route 136 near Rantoul. Several semi-trailers were also blown over.
A front porch was detached from a house, roof damage occurred to two homes, a large shed had its doors blown in, and several trees were knocked down.
The steel door of a large shed was bent and destroyed. In addition, a couple of small trees were uprooted.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2013Every state in 2013This day in weather historyWarnings in Illinois, April 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 441511, 441512, 441513, 441514, 441515, 441516, 441517, 441519, 441521, 441523, 441524, 441525, 448918, 448921, 448920, 448923, 448924, 448927, 448919, 448925, 448922, 448915, 448916, 448917.